You’re ignoring this member’s posts.
Hearing Loss after MRI, and Poor Word Recognition in One Ear Only
This topic is closed.
31 replies1.2k viewsLast reply
@tori.naess50 The thought it might be Meniere’s disease, and that is a common treatment. I was not aware of possible toxicity!
You’re ignoring this member’s posts.
@Bird A Google search for Acetazolamide brings up an interesting and extensive overview of the drug. Although it mentions its possible use in Meniere’s, there are variable side effects that may result in hearing loss and tinnitus. Rather than copying/pasting sections of that page, suggest that you search it and see for yourself what may be relevant to your situation.
You’re ignoring this member’s posts.
You’re ignoring this member’s posts.
That’s pretty appalling, in view of your statement that their own safety officer had found the headphones too stretched out to be effective!
You’re ignoring this member’s posts.
OP says she did have foam earplugs in, provided by the facility, and asked about more protection when the noise made her ears hurt. They then put headphones on her that didn’t fit, due to being stretched out and also too big for her.
You’re ignoring this member’s posts.
My understanding of OP’s post was that the diagnosis of possible Meniere’s and Acetazolamide Rx followed the incident, wondering if that Rx was not necessarily helpful in restoring her hearing.
You’re ignoring this member’s posts.
This is totally bizarre… Acetazolamide is a diuretic given to patients who have fluid build up around your heart!
Copied from Google
Acetazolamide is a diuretic medication that treats swelling caused by heart disease. It works by helping your body make more pee so you can lose salt and excess water from your body. It can also treat seizures, certain types of glaucoma and prevent symptoms of altitude sickness. The brand name of this medication is Diamox®.
Why would anyone give that drug for hearing loss?
You’re ignoring this member’s posts.
Probably because it could potentially reduce excess fluid in the inner ear (cochlear hydrops). Diuretics may be chiefly intended for things like congestive heart failure-related fluid build-up, but have a secondary use for excess fluid elsewhere.
This is sometimes called “off-label use” because it’s not for the condition the medication was primarily invented for.
You’re ignoring this member’s posts.
That is pretty much what my said. But it had no effect. His tentative diagnosis is Ménière’s, but my sole symptom is distorted hearing. No tinnitus, vertigo, etc.
You’re ignoring this member’s posts.
Did he also say it could be endolymphatic hydrops (also known as cochlear hydrops)? That can affect your hearing without causing vertigo, and may or may not cause tinnitus. It’s related somewhat to Meniere’s disease, but without the vertigo. It can be the result, rather quickly, of exposure to loud noise.
You’re ignoring this member’s posts.
Thank you. He did not mention that at all. I will ask his audiologist about it at my appointment today.
The onset of hearing loss in both ears wa immediate after the scan, but the severe distortion and inability a recognize words did not develop until more than a year later. I thought there was something wrong with the hearing aid, because it came on so suddenly.
You’re ignoring this member’s posts.
Related discussions
Hearing Loss1 reply
Hearing Loss8 replies
Hearing Loss22 replies
Hearing Aids102 replies
Hearing Aids60 replies